Alert archive / Colorado / Winter Storm Warnings in 2011
Winter Storm Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 19, 2011, 11:07 AM MST for Elbert County, Lincoln County, Colorado. It was in force for 17 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 19, 2011, 11:07 AM MST (18:07 UTC)
- Expired
- Dec 20, 2011, 4:23 AM MST
- In force
- 17 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 12:45 PM MST | FREEZING RAIN 0 | Limon, CO | TWENTY TO THIRTY CARS OFF THE ROAD ON INTERSTATE 70 BETWEEN DEER TRAIL AND LIMON DUE TO FREEZING DRIZZLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS45 KBOU 191807 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1107 AM MST MON DEC 19 2011 COZ047-200215- /O.UPG.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/ /O.NEW.KBOU.WS.W.0016.111219T1807Z-111220T1200Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1107 AM MST MON DEC 19 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BECOME WIDESPREAD THROUGH THE DAY TODAY AND CONTINUE THROUGH MONDAY EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH TODAY AND THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY. * ACCUMULATION/WIND...6 TO 10 INCHES OF SNOW. NORTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO BELOW A MILE AT TIMES MAKING FOR SLOW TRAVEL. ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ048-049-051-200000- /O.EXB.KBOU.WW.Y.0049.000000T0000Z-111220T0000Z/ LOGAN COUNTY-WASHINGTON COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...AMHERST...HAXTUN...HOLYOKE 1107 AM MST MON DEC 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...AREAS OF FREEZING DRIZZLE WILL CONTINUE THROUGH THE AFTERNOON. * ACCUMULATION/WIND...LIGHT ICE ACCUMULATION IS EXPECTED ON STREETS AND ROADWAYS. * IMPACTS...STREETS AND ROADS WILL BECOME ICED COVERED AND VERY SLICK CAUSING FOR DANGEROUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZING DRIZZLE CAUSES ROADS AND SIDEWALKS TO BECOME ICE COVERED AND EXTREMELY SLICK. MOTORISTS SHOULD BE ESPECIALLY ALERT FOR ICY CONDITIONS ON BRIDGES AND OVERPASSES. PEDESTRIANS SHOULD USE EXTRA CAUTION WHEN WALKING ABOUT. && $$ COZ046-200215- /O.CON.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON 1107 AM MST MON DEC 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...SNOW WILL BECOME WIDESPREAD EARLY THIS AFTERNOON CONTINUING THROUGH MONDAY EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH TODAY AND THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY * ACCUMULATION/WIND...3 TO 6 INCHES OF SNOW. NORTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO BELOW A MILE AT TIMES MAKING FOR SLOW TRAVEL. ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED. TRAVEL ON INTERSTATE 70 EAST OF DENVER AND ESPECIALLY BETWEEN DEER TRAIL AND BOYERO WILL BECOME DIFFICULT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING IN THE ADVISORY AREA SHOULD BE PREPARED FOR SLOWER THAN NORMAL TRAVEL CONDITIONS AND PLAN ACCORDINGLY. && $$
3 follow-up statements
958 WWUS45 KBOU 192005 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 105 PM MST MON DEC 19 2011 COZ048-049-051-192115- /O.CAN.KBOU.WW.Y.0049.000000T0000Z-111220T0000Z/ LOGAN COUNTY-WASHINGTON COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...AMHERST...HAXTUN...HOLYOKE 105 PM MST MON DEC 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. FREEZING DRIZZLE HAS ENDED ACROSS MOST OF THE AREA...WITH A FEW AREAS OF FREEZING DRIZZLE POSSIBLE YET OVER FAR SOUTHERN WASHINGTON COUNTY. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. ROADS MAY REMAIN ICY IF LEFT UNTREATED...USE CAUTION IF TRAVELING THIS AFTERNOON. $$ COZ047-200500- /O.CON.KBOU.WS.W.0016.000000T0000Z-111220T1200Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER 105 PM MST MON DEC 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES... WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH TODAY AND THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY. * ACCUMULATION/WIND...6 TO 10 INCHES OF SNOW. NORTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO A QUARTER MILE AT TIMES MAKING FOR SLOW TRAVEL. ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ046-200500- /O.CON.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON 105 PM MST MON DEC 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...FREEZING DRIZZLE OVER EASTERN ELBERT AND NORTHERN LINCOLN COUNTIES WILL CHANGE TO SNOW LATE THIS AFTERNOON. SNOW CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY * ACCUMULATION/WIND...LIGHT ICE ACCUMULATION IS EXPECTED ON ROADWAYS...SNOWFALL AMOUNTS 3 TO 6 INCHES OF SNOW IS EXPECTED BY TUESDAY MORNING. NORTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. * IMPACTS...FREEZING DRIZZLE CAUSES ROADS AND SIDEWALKS TO BECOME ICE COVERED AND EXTREMELY SLICK. MOTORISTS SHOULD BE ESPECIALLY ALERT FOR ICY CONDITIONS ON BRIDGES AND OVERPASSES. PEDESTRIANS SHOULD USE EXTRA CAUTION WHEN WALKING ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND AREAS OF BLOWING SNOW ON TOP OF ICE COVERED ROADS WILL MAKE FOR VERY SLOW TRAVELING. ROADS ARE ICY AND WILL BECOME SNOW- PACKED. TRAVEL ON INTERSTATE 70 FROM DEER TRAIL TO LIMON IS VERY TREACHEROUS DUE ICE ON THE ROADS. NUMEROUS VEHICLES HAVE SLIPPED OFF THE ROAD. IF TRAVEL TODAY OR TONIGHT USE EXTREME CAUTION. && $$
392 WWUS45 KBOU 200216 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 716 PM MST MON DEC 19 2011 COZ047-201030- /O.CON.KBOU.WS.W.0016.000000T0000Z-111220T1200Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER 716 PM MST MON DEC 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES... WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY. * ACCUMULATION/WIND...6 TO 10 INCHES OF SNOW. NORTHERLY WINDS 15 TO 30 MPH. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO A QUARTER MILE AT TIMES MAKING FOR SLOW TRAVEL. ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ046-201030- /O.CON.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON 716 PM MST MON DEC 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY * ACCUMULATION/WIND...SNOWFALL AMOUNTS 2 TO 6 INCHES OF SNOW IS EXPECTED BY TUESDAY MORNING. NORTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. * IMPACTS...MOTORISTS SHOULD BE ESPECIALLY ALERT FOR SNOWPACKED AND ICY CONDITIONS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND AREAS OF BLOWING SNOW ON TOP OF ICE COVERED ROADS WILL MAKE FOR VERY SLOW TRAVELING. ROADS ARE ICY AND WILL BECOME SNOW- PACKED. TRAVEL ON INTERSTATE 70 FROM DEER TRAIL TO LIMON IS VERY TREACHEROUS DUE ICE ON THE ROADS. NUMEROUS VEHICLES HAVE SLIPPED OFF THE ROAD. && $$
499 WWUS45 KBOU 201123 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 423 AM MST TUE DEC 20 2011 COZ047-201230- /O.CAN.KBOU.WS.W.0016.000000T0000Z-111220T1200Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER 423 AM MST TUE DEC 20 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE OVER THE AREA THROUGH MUCH OF THE MORNING BUT ACCUMULATIONS WILL GENERALLY BE UNDER AN INCH AND WINDS WILL BE RELATIVELY LIGHT. SNOWPACKED AND ICY ROADS WILL BE COMMON THIS MORNING. $$ COZ046-201230- /O.CAN.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON 423 AM MST TUE DEC 20 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL CONTINUE OVER THE AREA UNTIL LATE MORNING BUT ACCUMULATIONS WILL BE GENERALLY UNDER AN INCH AND WINDS WILL BE RELATIVELY LIGHT. SNOWPACKED AND ICY ROADS WILL BE COMMON THIS MORNING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 9:22 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 19, 9:22 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 922 AM MST MON DEC 19 2011 .UPDATE...SURFACE LOW AND UPPER LEVEL LOW CURRENTLY OVER NEW MEXICO IS BRINGING HEAVY SNOW TO SOUTHEAST COLORADO. AS THE STORM MOVES NORTHEAST...SNOW WILL SPREAD NORTH. THE HEAVY SNOW WILL PRIMARILY BE OVER SOUTHEAST COLORADO. EXPECT SOME THE SNOW ASSOCIATED WITH MAIN SYNOPTIC LIFT TO GRAZE LINCOLN COUNTY. FOR THE FRONT RANGE...THE MAIN LIFT SOURCE WILL BE LOW LEVEL UPSLOPE. RADAR ECHOS HAVE STARTED TO SHOW UP ALONG THE FOOTHILLS OF LARIMER BOULDER COUNTIES. STILL LOOKS LIKE LIGHT SNOW WILL DEVELOP THIS AFTERNOON ACROSS THE DENVER METRO AREA. SNOWFALL AMOUNTS ARE LOOKING LIGHTER NORTH OF I-70. WILL DECREASE AMOUNTS TO AN INCH OR LESS NORTH OF I-70...EXCEPT FOR THE FOOTHILLS. SNOW AMOUNTS WILL INCREASE TO THE SOUTH WITH AROUND 3 INCHES ALONG THE PALMER DIVIDE AND EVEN HIGHER AMOUNTS OVER LINCOLN COUNTY. CURRENT ACTIVITY OVER SOUTHEAST COLORADO IS A LITTLE NORTH OF WHAT THE MODELS DICTATE. SO MAY NEED TO UPGRADE SOUTHERN LINCOLN COUNTY TO A WARNING AND ISSUE AN ADVISORY FOR THE FOOTHILLS...WILL MONITOR RADAR TRENDS AND THE LATEST MODEL OUTPUTS BEFORE UPGRADING. && .AVIATION...SCATTERED LOW CLOUDS IN AROUND THE DENVER METRO AREA WILL BECOME WIDESPREAD BY 18Z. CEILINGS WILL FALL TO 500 TO 1500 FEET. LIGHT SNOW WILL FORM AND DROP VISIBILITY TO AROUND A MILE. CONDITIONS WILL IMPROVE BY 03Z...IF NOT SOONER. WINDS TO REMAIN NORTH TO NORTHEAST THROUGH THE DAY WITH SPEEDS MAINLY 8 TO 15 KNOTS. WINDS TO DECREASE THIS EVENING AND SHIFT TO THE SOUTH AFTER 06Z. && .PREV DISCUSSION... /ISSUED 415 AM MST MON DEC 19 2011/ SHORT TERM...CURRENT FORECAST FOR TODAY AND TONIGHT DOES NOT NEED TOO MUCH WORK. MAIN CHANGE IS TO DELAY ONSET OF SNOW BY A COUPLE OF HOURS AND ADD A WINTER WEATHER ADVISORY TO ZONES 46 AND 47. LATEST RUC ANALYSES SHOW QG VERTICAL MOTION GRADUALLY INCREASING OVER THE AREA WITH SURGE OF LOW CLOUDS APPROACHING THE FAR NORTHEAST CORNER AT THIS TIME. MODELS ALL SUGGEST THAT MOST OF THE CWA WILL BE ON THE FRINGES OF THE SYNOPTIC SCALE LIFT ASSOCIATED WITH THE UPPER LOW WITH FAIRLY DECENT UPSLOPE ALONG THE FRONT RANGE THROUGH THE PERIOD. THE EXCEPTION WILL BE THE FAR SOUTHEAST REACHES WHERE LIFT AND WIND SHOULD BE SUFFICIENT TO CAUSE SOME DIFFICULTIES OUT THERE. IT WILL BE MUCH COLDER TODAY AND TONIGHT COMPARED TO THE LAST COUPLE OF DAYS WITH MUCH OF THE CWA SEEING AT LEAST A BIT OF SNOW. HOWEVER NOT EXPECTING A MAJOR EVENT AT THIS POINT. LONG TERM...THE UPPER LEVEL LOW WILL MOVE FM THE TX PANHANDLE INTO ERN KS BY TUE AFTN LEAVING NLY FLOW ALOFT ACROSS NRN CO. CROSS-SECTIONS SHOW SOME MOISTURE LINGERING EARLY TUE MORNING ACROSS THE FAR ERN PLAINS SO THERE COULD BE A SLIGHT CHC OF SNOW EARLY MAINLY OVER LINCOLN COUNTY. OTHERWISE THE AIRMASS WILL DRY CONSIDERABLY THRU THE DAY WITH NO PCPN. HIGHS WILL REMAIN BLO NORMAL WITH READINGS MAINLY IN THE 35 TO 40 DEGREE RANGE ACROSS NERN CO. BY WED AN UPPER LEVEL TROUGH WILL BEGIN MOVING FM THE PACIFIC NW SE TOWARDS THE GREAT BASIN. AHEAD OF THIS TROUGH THE FLOW ALOFT WILL BECOME MORE WSW WITH SOME INCREASE IN MOISTURE ACROSS THE MTNS BY LATE AFTN SO WILL MENTION A SLIGHT CHC OF -SHSN IN ZNS 31 AND 33. HIGHS ON WED WILL BE A FEW DEGREES WARMER THAN TUE WITH READINGS NR SEASONAL NORMALS. FOR WED NIGHT INTO THU THE MEDIUM RANGE MODELS ARE STARTING TO BECOME IN BETTER AGREEMENT THAT AN UPPER LEVEL LOW WILL DEVELOP OVER SWRN CO BY 12Z THU AND THEN MOVE ACROSS SRN CO/NRN NEW MEXICO BY LATE THU AFTN. MEANWHILE ANOTHER DECENT CDFNT WILL MOVE INTO NRN CO WED NIGHT INTO THU WITH UPSLOPE FLOW DEVELOPING. AS A RESULT AT THIS TIME IT LOOKS LIKE THERE SHOULD BE A GOOD CHC OF SNOW OVER NRN CO FM WED NIGHT INTO THU. AT THIS POINT THIS SYSTEM LOOKS SIMILAR TO PREVIOUS EVENTS THIS YEAR WHICH HAVE BROUGHT BRIEF PERIODS OF MODERATE TO HEAVY SNOWFALL DURING A 6 TO 12 HOUR WINDOW. THE MOST LIKELY WINDOW FOR DECENT SNOWFALL LOOKS TO BE FM LATE WED NIGHT THROUGH MIDDAY THU BASED ON CURRENT DATA. MEANWHILE TEMPERATURES WILL BE MUCH COLDER ON THU AS HIGHS MAY NOT GET ABOVE 20 DEGREES OVER MOST OF NERN CO. BY THU NIGHT AND FRI THE UPPER LEVEL SYSTEM WILL GRADUALLY MOVE ESE AWAY FM THE AREA WITH DECREASING UPSLOPE FLOW AND MOISTURE. MAY SEE SOME LINGERING LIGHT SNOW THU NIGHT BEFORE PCPN GRADUALLY ENDS AS SYSTEM MOVES AWAY FM THE AREA. ON FRI THE FLOW ALOFT WILL BECOME MORE NWLY WITH CROSS-SECTIONS SHOWING A DRY AIRMASS OVER THE AREA. WITH EXPECTED SNOW COVER OVER NERN CO HIGHS WILL PROBABLY END UP BEING COLDER THAN CURRENT GUIDANCE AS INVERSIONS WILL LIKELY NOT BE BKN SO READINGS MAY NOT GET OUT OF THE 20S. FOR FRI NIGHT AND SAT THE MEDIUM RANGE MODELS BUILD AN UPPER LEVEL RIDGE ALONG THE WEST COAST AS A BROAD TROUGH DEVELOPS OVER COLORADO WITH NW FLOW ALOFT. CROSS-SECTIONS SHOW INCREASING MOISTURE IN THE MTNS SO WILL LIKELY SEE AN INCREASE IN OROGRAPHIC SNOWS. AT LOWER ELEVATIONS THE GFS SHOWS ANOTHER CDFNT MOVING INTO NERN CO SAT AFTN INTO SAT EVENING WITH SOME POTENTIAL FOR UPSLOPE FLOW AND LIGHT PCPN SO IF THINGS COME TOGETHER RIGHT SO COULD SEE SOME LIGHT SNOW FOR CHRISTMAS EVE NIGHT. HIGHS ON SAT WILL REMAIN AROUND 10 DEGREES BLO NORMAL. FOR CHRISTMAS DAY IT APPEARS DRY NLY FLOW ALOFT WILL BE OVER THE RGN AS AN UPPER LEVEL RIDGE SLOWLY BUILDS INTO THE CO. HIGHS ON CHRISTMAS WILL REMAIN COLD WITH READINGS STILL 10 DEGREES OR SO BLO NORMAL. AVIATION...LOW CLOUDS WILL BE JUST GETTING TO FAR NORTHEAST CORNER AROUND 12Z AND WILL SPREAD/DEVELOP SOUTHWESTWARD THEREAFTER... AFFECTING THE TERMINALS BY MID MORNING. SLIGHT CHANCE OF SNOW WITH THE STRATUS WITH INCREASING CHANCES DURING THE AFTERNOON AS MOISTURE DEEPENS AHEAD OF UPPER LOW MOVING ACROSS NEW MEXICO. BEST CHANCES OF SNOW AND LOWEST CONDITIONS AT AREA TERMINALS WILL BE BETWEEN 18Z AND 03Z WITH SOME IMPROVEMENT EXPECTED OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST TUESDAY FOR COZ046-047. && SHORT TERM...ET LONG TERM....RPK UPDATE/AVIATION...MEIER
Hazardous weather outlook, Dec 19, 10:13 AM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1013 AM MST MON DEC 19 2011 COZ030>051-201300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1013 AM MST MON DEC 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...SNOW WILL FORM ACROSS THE FRONT RANGE AND ACROSS ELBERT AND LINCOLN COUNTIES THROUGH EARLY AFTERNOON. SNOW WILL BE HEAVIEST AND WIND THE STRONGEST OVER LINCOLN AND EASTERN ELBERT COUNTIES THROUGH TONIGHT. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR SNOW AND BLOWING SNOW FOR LINCOLN AND EASTERN ELBERT COUNTIES. LESS WIND AND SNOW ARE EXPECTED ELSEWHERE WITH THE LIGHTEST SNOWFALL OVER NORTHERN AREAS. AREAS OF FREEZE DRIZZLE WILL BE POSSIBLE ACROSS THE NORTHEAST PLAINS. THIS WILL CAUSE ROADWAYS AND STREETS TO BECOME VERY SLICK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS ARE EXPECTED OVER THE FORECAST AREA TUESDAY THROUGH WEDNESDAY. THE NEXT STORM WILL BRING SNOW TO MUCH OF THE FORECAST AREA WEDNESDAY NIGHT THROUGH THURSDAY EVENING. AT THIS TIME IT IS DIFFICULT TO PIN-POINT SNOWFALL ACCUMULATIONS...HOWEVER MOST OF THE FORECAST AREA SHOULD HAVE MEASURABLE SNOW. FRIDAY LOOKS DRY. IN THE MOUNTAINS...THERE WILL BE A SLIGHT CHANCE OF SNOW SATURDAY AND SATURDAY NIGHT...WITH DRY CONDITIONS ON SUNDAY. THE PLAINS NOW LOOK DRY SATURDAY AND SUNDAY. TEMPERATURES LOOK TO STAY BELOW SEASONAL NORMALS TUESDAY THROUGH NEXT SUNDAY...WITH WEDNESDAY NIGHT THROUGH FRIDAY...SO BE EVEN COOLER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:58 AM MST | Winter Weather Advisory | BOU | Elbert, Lincoln, Logan, Phillips, Washington | 23 hr |
Nearby
Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.